Began taking 5 mg of Opana 2x a day this week. Today is my 3rd day taking it. The first night I was able to get ahead of the pain which was great but I couldn't sleep. Restless sleep and insane freakish dreams when I did fall asleep. I know meds or food can cause issues so whatever.
Yesterday my pain was knocked down to about a 2 or 3 most of the day. I took Opana at 6 am and didn't eat anything until the afternoon. I notice if I take it As Prescribed (i.e. on an empty stomach) then it works, but it's like as soon as I eat it wears off. although today is better. So 6 am yesterday and then wore off around 3 and by the time I got home from work my pain had skyrocketed to a 10. It was insane. Best described like I hit a brick wall. Was feeling ill, headachy and exhausted but not sleepy. Figured I needed to eat something (aside from the chicken noodle soup) so I ate a little dinner and then took a night dose which did not do a thing! I took it about 3 hours after eating and wonder if maybe I still had food in my belly? Around 2 hours later I took another dose because my pain was so bad I was practically shaking. It kicked in immediately and I was able to get comfortable (still didn't sleep much).
Today I don't feel so ill. Woke up feeling good again! It's a miracle. I still have a headache (could be stress I suppose). I can tell the opana I took this morning has worn off a lot. It's ok to feel pain I know that but I damn sure don't want to!
I don't want to get in the habit of kicking in an extra dose because that will leave me in a bad way before my refill. Guess my question here is does anyone feel the Opana wear off and their pain shoot up immediately? it was crazy how fast I went from a 3-10 on the pain scale.
I've been on Opana ER (are you on ER also?), 20 mg 2x/day for a couple of months. It's my 2nd experience with long-acting opioids (1st was Oxycontin MS, quit after 10 days due to gluten issues). I have noticed variability in Opana's pain control, tho not as drastic as what you've had --pain will go from 4-5 to 7-8 in an hour or two-- & not tied to eating. I wasn't too surprised, since years of experience with opioids have shown them to be pretty unreliable on pain control generally...tho better than nothing!!
Have you had issues with withdrawal symptoms coming on suddenly? I know the Opana ER doesn't last 12 hours (even my doc warned me this was the case) but this latest batch of opana seems to poop out & give me old sweats about 4 hours after taking it. As I said, I sorta expect pain to come back early, but until this refill I've never had withdrawal symptoms come unless I've not taken any Opana in at least 20 hours!
A couple years' experience on fentanyl patches showed about a 15% failure rate; "3 day" patches that had in withdrawal 6-18 hours after switching to a new patch (along with massive pain increase, of course).
Anyone know of similar issues with oral long-acting opioids?
Hip, have your pain issues been resolved...a higher dose, different med, or something? I hope so! Having pain shoot bakc up is hideous enough, but having to simultaneously starve yourself just seems egregiously unfair (as opposed to merely the usual horribly unfair, which is how I categorize chronic pain...)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.